Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Jan 11, 2011, 2:08 AM CST for 23 counties in Kansas. It took effect at Jan 11, 2011, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 2:08 AM CST (08:08 UTC)
- In effect from
- Jan 11, 2011, 10:00 PM CST
- Expired
- Jan 12, 2011, 12:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS43 KTOP 110808 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 208 AM CST TUE JAN 11 2011 ...EXTREME WIND CHILLS... .A COLD AIRMASS AND A NORTHWEST WIND WILL GENERATE WIND CHILLS BELOW MINUS 15 DEGREES AT TIMES ON TUESDAY AND WEDNESDAY. KSZ008>010-020>022-034>037-111800- /O.NEW.KTOP.WC.Y.0001.110111T1000Z-110111T1800Z/ /O.NEW.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 208 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM MINUS 15 TO MINUS 20 DEGREES TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS...PROLONGED EXPOSURE TO EXTREME WIND CHILLS WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH AS POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-111800- /O.NEW.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 208 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES...WIND CHILLS WILL RANGE FROM MINUS 15 TO MINUS 20 DEGREES TUESDAY NIGHT INTO WEDNESDAY MORNING. * IMPACTS...PROLONGED EXPOSURE TO EXTREME WIND CHILLS WILL RESULT IN FROST BITE AND CAN LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. PETS ARE ALSO SUSPECT TO COLD WEATHER. KEEP PETS INDOORS AS MUCH AS POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$
5 follow-up statements
135 WWUS43 KTOP 111651 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1051 AM CST TUE JAN 11 2011 KSZ008>010-020>022-034>037-120400- /O.CAN.KTOP.WC.Y.0001.000000T0000Z-110111T1800Z/ /O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1051 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... ...WIND CHILL ADVISORY IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THIS MORNING'S WIND CHILL ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES WILL FALL INTO THE -15 TO -20 DEGREE RANGE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER. && $$ KSZ011-012-023-024-026-038>040-054>056-058-059-120400- /O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/ NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE- DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 1051 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON CST WEDNESDAY. * WIND CHILL VALUES WILL FALL INTO THE -15 TO -20 DEGREE RANGE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER. && $$ WOLTERS
116 WWUS43 KTOP 120352 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 952 PM CST TUE JAN 11 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-121800- /O.CON.KTOP.WC.Y.0002.110112T0400Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 952 PM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY. * WIND CHILL VALUES WILL FALL INTO THE 15 -TO 20 -DEGREE RANGE TONIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER. && $$
660 WWUS43 KTOP 120907 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 307 AM CST WED JAN 12 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-121715- /O.CON.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 307 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL REMAIN NEAR MINUS 15 THIS MORNING. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER. && $$
582 WWUS43 KTOP 120924 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 324 AM CST WED JAN 12 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-121800- /O.CON.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 324 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL REMAIN NEAR MINUS 15 THIS MORNING. * IMPACTS...EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME AND CAN LEAD TO HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND FRESH UNFROZEN WATER. && $$
113 WWUS43 KTOP 121757 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1157 AM CST WED JAN 12 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-121900- /O.EXP.KTOP.WC.Y.0002.000000T0000Z-110112T1800Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1157 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. WIND CHILL READINGS HAVE RISEN AND ARE NO LONGER AT OR BELOW ADVISORY THRESHOLDS OF 15 DEGREES BELOW OR COLDER. THEREFORE THE WIND CHILL ADVISORY WILL EXPIRE AT NOON AND WILL NOT BE EXTENDED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 11:40 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 10, 11:40 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1140 PM CST MON JAN 10 2011 ...UPDATE TO AVIATION... .DISCUSSION... SEE THE PREVIOUS DISCUSSION BELOW. && .AVIATION... THE LIGHT SNOW SHOULD END BY 8Z AT THE TAF SITES. MVFR CEILINGS WILL GRADUALLY BECOME IFR THROUGH THE NIGHT. SKIES WILL CLEAR AT THE TAF SITES AROUND 12Z. NORTHWEST WINDS WILL BE IN THE 11 TO 15 KT RANGE TONIGHT WITH SOME HIGHER GUSTS AFTER 15Z. WINDS WILL DIMINISH AFTER 00Z WED. GARGAN && .PREV DISCUSSION... /ISSUED 314 PM CST MON JAN 10 2011/ 20Z WATER VAPOR SHOWS THE NEXT SHORTWAVE ROTATING THROUGH SOUTHWESTERN KS WITH AN AREA OF MODERATE SNOW BEGINNING TO LIFT NORTHEAST INTO EASTERN KS. MEANWHILE THE SFC WIND SHIFT HAS STARTED MOVING INTO WESTERN SECTIONS OF THE FORECAST AREA. AS THIS LAST SHORTWAVE LIFTS THROUGH EASTERN KS...UPPER LEVEL DIFFLUENCE AND THE LEFT EXIT REGION OF THE UPPER JET STREAK WILL PROVIDE BROAD LIFT AND ANOTHER ROUND OF SNOW THROUGH THE EARLY EVENING. THE LATEST MODELS SEEM TO BE SLIGHTLY MORE PROGRESSIVE WITH THE SYSTEM...SO THINK SNOWFALL WILL COME TO AN END FOR THE MOST PART AROUND MIDNIGHT TONIGHT...SAVE FOR SOME FLURRIES OVER NORTHEAST KS. WITH THE COLD AIR MOVING IN FASTER AND THE POTENTIAL FOR SKIES TO CLEAR OUT...HAVE ADJUSTED TONIGHTS LOWS DOWN A DEGREE OR SO. WITH CONTINUED CAA THROUGH THE DAY TUESDAY...HIGHS SHOULD NOT MAKE IT OUT OF THE TEENS. THERE ARE TWO MAIN CONCERNS WITH THE WEATHER OVER THE NEXT 24 HOURS. THE GUSTY WINDS ARE EXPECTED TO CAUSE THE NEWLY FALLEN SNOW TO BLOW AROUND AS WELL AS DROP WIND CHILL VALUES IN THE -10 TO -20 DEGREE RANGE. CONSIDERED ISSUING A WIND CHILL ADVISORY ACROSS NORTH CENTRAL AND PARTS OF NORTHEAST KS WITH WIND CHILLS OF -15 TO -20. HOWEVER REPORTS FROM ACROSS NEB INDICATE THAT THE WIND WAS CAUSING THE SNOW TO DRIFT UP TO 18 INCHES. THEREFORE BECAUSE OF THE EXPECTED BLOWING AND DRIFTING OF SNOW...WE HAVE EXTENDED THE WINTER WEATHER ADVISORY THROUGH THE MORNING TUESDAY AND MENTIONED THE DANGEROUS WIND CHILLS. WOLTERS CLEAR SKIES WITH NORTHWEST WINDS WILL BE THE RULE TUESDAY NIGHT INTO EARLY WEDNESDAY...WITH DIMINISHING SPEEDS WEDNESDAY AS THE SURFACE HIGH BUILDS INTO CENTRAL KANSAS. EXPECT AN EVEN COLDER NIGHT TUESDAY NIGHT AND WINDS WILL LIKELY BE ENOUGH FOR ANOTHER WIND CHILL VALUE CONCERN FOR MUCH OF THE NIGHT AND WEDNESDAY MORNING. TEMPS FOR BOTH TUESDAY NIGHT AND WEDNESDAY WILL BE MAINTAINED NEAR PREVIOUS LEVELS...BELOW MOS NUMBERS GIVEN THE SNOW PACK AND LIGHTENING WINDS. WARM AIR ADVECTION BEGINS TO KICK IN WEDNESDAY NIGHT...WITH HIGH CLOUDS INCREASING MAKING FOR A TRICKY TEMPERATURE FORECAST THEN INTO THURSDAY. EXPECT ENOUGH MIXING IN THE AFTERNOON FOR A RESPECTABLE WARM UP HOWEVER. LARGE SCALE PATTERN FOR THE LATE WEEK AND WEEKEND IS FAIRLY CONSISTENT FROM THE VARIOUS MEDIUM RANGE GUIDANCE...WITH WEST-NORTHWEST FLOW ALOFT FROM FROM THE NORTHERN ROCKIES INTO THE SOUTHEAST STATES. THE VARIABILITY COMES IN THE SMALLER SCALE WAVES AND THEIR TIMING AND TRACK. ANOTHER SHOT OF COLD AIR WILL BE LURKING TO THE NORTHWEST BY THE EARLY WEEKEND...AND ANY SHORTWAVE IN THIS FLOW WILL USHER THIS AIR INTO THE STATE. OVERALL...A SLOWER PUSH OF THIS AIRMASS IS AGREED UPON...WITH TEMPERATURES REACHING AROUND THE FREEZING MARK AHEAD OF THIS. THERE MAY BE ENOUGH RETURN OF MOISTURE FOR SOME PRECIPITATION...AND WITH LITTLE CONFIDENCE ON TIMING OF THESE FEATURES THIS FAR OUT...SMALL PRECIPITATION CHANCES WILL BE INCLUDED FOR MUCH OF THE WEEKEND. DEPENDING ON HOW DEEP THE WARM AIR IS...A WINTRY MIX COULD BE POSSIBLE...BUT WILL LEAVE IT AS SNOW FOR NOW. JUST HOW FAR SOUTHWEST THE COLD AIR GETS IS ALSO NOT CERTAIN GIVEN THE NATURE OF THE UPPER FLOW. WILL TAKE TEMPS DOWN SEVERAL DEGREES FOR SUNDAY AND MONDAY AS A START. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 3 PM CST TUESDAY FOR KSZ011-012- 023-024-026-038>040-054>056-058-059. WINTER WEATHER ADVISORY UNTIL NOON CST TUESDAY FOR KSZ008>010- 020>022-034>037. &&
Hazardous weather outlook, Jan 10, 3:30 PM CST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CST MON JAN 10 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-112130- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 330 PM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT TONIGHT. LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS POSSIBLE OVER EAST CENTRAL AND NORTHEAST KANSAS. AROUND 1 INCH OF NEW SNOWFALL IS POSSIBLE OVER NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED THROUGH TUESDAY MORNING FOR BLOWING SNOW AND DANGEROUS WIND CHILLS. GUSTY NORTHWEST WINDS WILL CAUSE BLOWING SNOW THROUGH TUESDAY MORNING AND INTO THE EARLY AFTERNOON. THE SNOW WILL LIKELY COVER UP ROADS THAT MAY HAVE BEEN PREVIOUSLY CLEARED. ADDITIONALLY THE WIND AND COLD TEMPERATURES WILL CAUSE WIND CHILL VALUES TO FALL BETWEEN -10 AND -20 DEGREES THROUGH MUCH OF THE DAY TUESDAY. DANGEROUS WIND CHILL VALUES OF -15 TO -20 ARE LIKELY TO OCCUR AGAIN WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. WOLTERS
In the hours before
Local storm report, Jan 10, 8:53 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
853 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM SNOW NW AUBURN 38.91N 95.82W
01/10/2011 E7.5 INCH SHAWNEE KS TRAINED SPOTTER
0825 PM SNOW OTTAWA 38.62N 95.27W
01/10/2011 E5.5 INCH FRANKLIN KS LAW ENFORCEMENT
ESTIMATED 5 TO 6 INCHES
0825 PM SNOW NNW ROSSVILLE 39.14N 95.95W
01/10/2011 E7.0 INCH SHAWNEE KS TRAINED SPOTTER
0833 PM SNOW 1 SSW OTTAWA 38.60N 95.27W
01/10/2011 E4.0 INCH FRANKLIN KS TRAINED SPOTTER
0838 PM SNOW 2 WNW GARNETT 38.29N 95.27W
01/10/2011 E5.5 INCH ANDERSON KS TRAINED SPOTTER
0839 PM SNOW S KINCAID 38.08N 95.15W
01/10/2011 E3.5 INCH ANDERSON KS TRAINED SPOTTER
&&
GARGANLocal storm report, Jan 10, 8:56 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
856 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW 4 NW LEBO 38.46N 95.90W
01/10/2011 E5.5 INCH OSAGE KS TRAINED SPOTTER
0850 PM SNOW CARBONDALE 38.82N 95.69W
01/10/2011 M6.2 INCH OSAGE KS NWS EMPLOYEE
0854 PM SNOW HIAWATHA 39.85N 95.54W
01/10/2011 E8.0 INCH BROWN KS LAW ENFORCEMENT
&&
JLLocal storm report, Jan 10, 9:49 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
949 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW CORNING 39.66N 96.03W
01/10/2011 M8.5 INCH NEMAHA KS PUBLIC
RELAYED THROUGH KTKA TV.
&&
JLLocal storm report, Jan 10, 9:55 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM SNOW 3 SSW TOPEKA 39.01N 95.70W
01/10/2011 M9.3 INCH SHAWNEE KS BROADCAST MEDIA
KTKA TV
&&
JLLocal storm report, Jan 10, 10:13 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM SNOW 6 E ROSSVILLE 39.15N 95.85W
01/10/2011 M8.0 INCH SHAWNEE KS TRAINED SPOTTER
&&
JLLocal storm report, Jan 10, 10:35 PM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1035 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM SNOW 8 SW WAMEGO 39.11N 96.39W
01/10/2011 M7.5 INCH RILEY KS TRAINED SPOTTER
&&
GARGANThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:08 AM CST | Wind Chill Advisory | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Morris and 4 more | 9 hr |
Nearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.